Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 58, NWS JSJ

September 14, 2007

NWS JSJ issued this flash flood warning at Sep 14, 2007, 2:11 PM CDT. It was in force for 88 days. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2007, 2:11 PM CDT (19:11 UTC)
Expired
Dec 11, 2007, 4:00 PM CST
In force
88 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

The radar

The San Juan radar (TJUA), 99 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 30, 12:20 AM CDTFLOODHormigueros, PREMERGENCY MANAGEMENT REPORTED ROADS 114 AND 319 WERE IMPASSABLE DUE TO RIO GUANAJIBO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 141915
FFWSJU
PRC127-142015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
311 PM AST FRI SEP 14 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     SAN JUAN

* UNTIL 415 PM AST

* AT 306 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND RIVER   
  GAGES INDICATED FLASH FLOODING FROM VERY HEAVY RAINS OVER THE      
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JUAN   
  NEAR THE AREAS OF PUERTO NUEVO...HATO REY AND CUPEY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1841 6607 1844 6610 1846 6610 1846 6604
      1844 6602 1830 6604 1830 6607

$$

RA/FC
1 follow-up statement
000 
WGCA52 TJSJ 111556
FFWSJU
PRC023-055-059-067-079-111-113-121-125-153-112200-
/O.NEW.TJSJ.FF.W.0058.071211T1553Z-071211T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1153 AM AST TUE DEC 11 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     HORMIGUEROS
     SABANA GRANDE
     SAN GERMAN
     YAUCO
     GUAYANILLA
     GUANICA
     PONCE
     CABO ROJO
     PENUELAS
     LAJAS

* UNTIL 600 PM AST TUESDAY

* AT 1149 AM AST...USGS RIVER SENSOR INDICATES THAT THE RIO 
GUAYANILLA IS NEAR ITS FLOOD STAGE AND WILL FLOOD WITH ANY 
ADDITIONAL RAINFALL OVER THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALLABOA
  ALTA...SANTO DOMINGO...SAN GERMAN...SABANA GRANDE...PENUELAS...
  PALOMAS...YAUCO...LAJAS...GUAYANILLA AND CABO ROJO


A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1797 6721 1814 6718 1814 6713 1816 6711
      1811 6663 1799 6663
TIME...MOT...LOC 1553Z 180DEG 0KT 1797 6688

$$

AAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 10:09 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Sep 14, 10:09 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1109 AM AST FRI SEP 14 2007

.UPDATE...VORT WAVES ASSOCIATED WITH AN UPPER LEVEL LOW TO THE
NORTHEAST OF THE AREA ARE DIGGING SOUTHWEST AND BRUSHING THE AREA
THIS MORNING...ADVECTING SUFFFICIENT MOISTURE TO CONVERGE WITH THE
ISLAND LAND BREEZE AND CAUSE SHOWERS OVER THE NORTHERN AND EASTERN
COASTS. RADAR WIND PROFILE SHOWS MEAN SOUTHEASTERLY COMPONENT IN
LOWER LEVEL WIND FLOW BEGINNING TO BUILD IN. FLOW SHOULD TURN TO
MORE DUE EAST DURING THE DAY...CAUSING THE FAVORABLE AFTERNOON
CONVERGENT SHOWERS TO DEVELOP OVER THE WEST CENTRAL AND WESTERN
INTERIOR.

&&

.PREV DISCUSSION... /ISSUED 509 AM AST FRI SEP 14 2007/

SYNOPSIS...AT UPPER LEVELS...LOW PRESSURE NORTH OF PUERTO RICO IS
DIGGING SOUTH SOUTHWEST ACROSS THE DOMINICAN REPUBLIC. A SECOND LOW
WILL MOVE WEST TOWARD ITS POSITION OVER THE WEEKEND. WEST
SOUTHWEST FLOW WILL CONTINUE THROUGH THE WEEKEND. DURING THE WEEK
A TROUGH FORMS OVER THE AREA AND TO THE NORTH OF THE U.S. VIRGIN
ISLANDS...SHIFTING A LITTLE WEST ACROSS US TOWARD THE END. LOW
PRESSURE IN THE WESTERN ATLANTIC BECOMES A DOMINATING FEATURE.

AT MID LEVELS...HIGH PRESSURE CONTINUES OVER THE WESTERN ATLANTIC
UNTIL MID WEEK NEXT WEEK. LOW PRESSURE NEAR 25 NORTH 50 WEST LAST
NIGHT MOVES SLOWLY WEST UNTIL MONDAY WHEN IT IS FOUND NEAR 22
NORTH 60 WEST. AFTER MONDAY...HIGH PRESSURE RIDGES IN FROM THE EAST
OVER THE LESSER ANTILLES TO PUERTO RICO. AT MID WEEK LOW PRESSURE
ALSO MOVES STRAIGHT SOUTH NEAR 67 WEST UNTIL IT HAS REACHED ABOUT
33 NORTH ON SATURDAY NIGHT OF NEXT WEEK.

AT LOWER LEVELS...A TROUGH NORTH OF US NEAR 700 MB IS MOVING WEST
SOUTHWEST. HIGH PRESSURE OVER THE WESTERN ATLANTIC SLOWLY GIVES
WAY TO A TROUGH MIGRATING NORTHWEST TO OUR NORTHEAST. THIS
SAME TROUGH CONTAINS INGRID. WHILE THE TROUGH IS TO OUR NORTH...A
SECOND TROUGH WILL JOIN IT. THIS MERGED AREA OF LOW PRESSURE WILL
MOVE NORTH NEXT WEEKEND WHILE ANOTHER TROUGH ENTERS THE CARIBBEAN.

DISCUSSION...NUMEROUS SHOWERS HAVE MOVED ACROSS THE ATLANTIC AND
CARIBBEAN WATERS OVERNIGHT AND ARE ONLY NOW BEGINNING TO TURN TO
THE WEST FROM THEIR SOUTHWEST HEADING. BUT THIS IS ABOUT WHAT THE
GFS HAS PROJECTED. ALSO THE BAND OF MOISTURE THAT SHOWS UP IN THE
GFS AT 850 MB TO OUR SOUTHEAST RUNNING NORTHEAST SOUTHWEST IS
TRACED OUT BY LOCAL RADAR WITH LARGER CELLS AND MUCH HIGHER TOPS.
INFORMATION FROM THE LOCAL PROFILER HAS BEEN MISSING SINCE BEFORE
00Z. THE GFS SHOWS THIS BAND MOVING ACROSS US BY 18Z BUT ALSO
SHOWS IT WEAKENING. THIS SHOULD YIELD SCATTERED SHOWERS ACROSS THE
AREA TODAY...WITH PERHAPS MORE COVERAGE THAN YESTERDAY. THE UPPER
LEVEL LOW DEEPENS TO OUR NORTHWEST AND WILL ALSO GRADUALLY
IMPROVE THE DYNAMICS IN AND AROUND THE AREA. THE GFS SHOWS
DIVERGENCE ALOFT DANCING ABOUT THE AREA WITH BETTER MOISTURE TO
THE WEST DURING THE NIGHT SO OVERALL THERE MAY BE LITTLE
SIGNIFICANT CHANGE IN THE WEATHER EXCEPT THAT FLOW WILL TURN
SOUTHEAST AGAIN AND TEMPERATURES ON THE NORTH COAST WILL AGAIN BE
CLOSE TO 90. FORTUNATELY ADDITIONAL CLOUDS SHOULD BALANCE OUT THE
WARMER TEMPERATURES CAUSED BY THE DOWNSLOPE FLOW OVER THE
METROPOLITAN AREA. THESE CONDITIONS WILL PREVAIL THROUGH THE
WEEKEND AND THEN LOWER LEVEL FLOW TURNS NORTHEAST IN RESPONSE TO
THE PASSAGE OF THE TROUGH CONTAINING WHAT IS NOW INGRID. AT 5 AM
INGRID WAS AT 15.1 NORTH 49.2 WEST AND WAS MOVING AT 6 KNOTS
TOWARD THE WEST NORTHWEST. CURRENT FORECASTS SHOW IT STRENGTHENING
SLIGHTLY...BUT THEN WEAKENING AS IT ENTERS HIGHER SHEAR IN THE
UPPER ATMOSPHERE CLOSER TO US. IT IS EXPECTED TO PASS TO THE
NORTHEAST OF THE LEEWARD ISLANDS BY ALL THE MODELS NOW. MODELS
SEEM TO BE MORE CONSISTENT WITH TAKING INGRID TO THE NORTHEAST OF
THE LEEWARD ISLANDS WITH LITTLE OR NO WINDS AND NO MORE MOISTURE
THAN WE ARE CURRENTLY EXPERIENCING EXPECTED HERE. THE TAIL MAY
BRING A SHOT OF MOISTURE ON WEDNESDAY...BEFORE THE LOWER LAYERS
BECOME CONSIDERABLY DRYER FRIDAY. THEN...SATURDAY...ANOTHER BAND
OF MOISTURE RIDES AHEAD OF A MODEST WIND SURGE GENERATED IN THE
SOUTHWEST QUADRANT OF A WESTWARD MIGRATING HIGH PRESSURE AT 850
MB.

AVIATION...SCATTERED STRONG CONVECTION IN A MOIST LOWER LAYER
WILL CONTINUE TODAY AND OVER THE WEEKEND...WITH AFTERNOON
CONVECTION MAINLY OVER THE NORTHWEST INTERIOR PORTION OF PUERTO
RICO AND NIGHTTIME SHOWERS BEGINNING TO AFFECT THE EAST AND
SOUTHEAST COASTS. CURRENTLY THE ROUTE TO MIAMI HAS LITTLE OR NO STRONG
CONVECTION BUT MOISTURE WILL IMPROVE OVER THE WEEKEND AND
CONVECTION WILL INCREASE.

MARINE...MARINERS WILL FIND SOME RELATIVELY QUIET SEAS THROUGH
THE WEEKEND AND EVEN INTO MONDAY. MODELS DO NOT SHOW MUCH INCREASE
IN SEAS DUE TO INGRID...BUT SOME INCREASE MAY BE SEEN ANYWAY BY
TUESDAY OR WEDNESDAY.. IN THE MEANTIME MOST SEAS WILL BE AT OR
BELOW 4 FEET EVEN IN THE OUTER WATERS...AND LESS IN THE PROTECTED
WATERS...ESPECIALLY TO OUR WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  79  90  79 /  40  30  40  10
STT  87  81  89  81 /  50  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

93/06
Hazardous weather outlook, Sep 14, 5:00 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI SEP 14 2007

PRZ001>013-AMZ710>750-151000-
600 AM AST FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...LOW LEVEL MOISTURE ASSOCIATED WITH AN
APPROACHING LOW LEVEL TROUGH WILL COMBINE WITH DIURNAL AND LOCAL
TERRAIN EFFECTS TO PRODUCE AFTERNOON AND EARLY EVENING SHOWERS AND
ISOLATED THUNDERSTORMS MAINLY ACROSS THE WEST AND INTERIOR SECTIONS
OF THE ISLAND TODAY. SOME OF THE SHOWERS AND STORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO URBAN AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...PASSING EARLY MORNING SHOWERS WILL AFFECT
THE COASTAL AREAS FROM TIME TO TIME BUT NO SIGNIFICANT RAINFALL IS
EXPECTED. THE EXCEPTION WILL BE IN THE AFTERNOONS ACROSS THE WESTERN
THIRD OF PUERTO RICO WHERE SHOWERS AND THUNDERSTORMS WILL DEVELOP.
AS A RESULT...LOCALIZED URBAN AND SMALL STREAM FLOODING WILL REMAIN
POSSIBLE IN THESE AREAS. TROPICAL STORM INGRID WILL APPROACH THE
LESSER ANTILLES OVER THE NEXT SEVERAL DAYS AND IS PRESENTLY FORECAST
TO TRACK NORTHEAST OF THE LEEWARD ISLANDS TUESDAY INTO WEDNESDAY.
THE PROGRESS OF THIS SYSTEM WILL BE CLOSELY MONITORED OVER THE NEXT
FEW DAYS AS IT CONTINUES ON THE PROJECTED WEST NORTHWEST PATH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-151000-
600 AM AST FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...PASSING EARLY MORNING SHOWERS WILL AFFECT
THE COASTAL AREAS FROM TIME TO TIME BUT NO SIGNIFICANT RAINFALL IS
EXPECTED. AFTERNOONS SHOWERS OR AN ISOLATED THUNDERSTORM MAY DEVELOP
OVER ONE OR TWO OF THE ISLANDS BUT NO SIGNIFICANT HAZARDS ARE
FORECAST FOR THESE AREAS. TROPICAL STORM INGRID WILL APPROACH THE
LESSER ANTILLES OVER THE NEXT SEVERAL DAYS AND IS PRESENTLY FORECAST
TO TRACK NORTHEAST OF THE LEEWARD ISLANDS TUESDAY INTO WEDNESDAY.
THE PROGRESS OF THIS SYSTEM WILL BE CLOSELY MONITORED OVER THE NEXT
FEW DAYS AS IT CONTINUES ON THE PROJECTED WEST NORTHWEST PATH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.